Alert archive / New York / Lake Effect Snow Advisories in 2005
Lake Effect Snow Advisory 7, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow advisory at Dec 11, 2005, 4:36 AM EST for Erie County, Niagara County, New York. It took effect at Dec 11, 2005, 5:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2005, 4:36 AM EST (09:36 UTC)
- In effect from
- Dec 11, 2005, 5:00 AM EST
- Expired
- Dec 11, 2005, 3:30 PM EST
- In force
- 11 hr
- Issued by
- NWS Buffalo, NY
Counties Erie County, NY, Niagara County, NY
The radar
The Buffalo radar (KBUF), 2 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.6 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBUF 110936 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 436 AM EST SUN DEC 11 2005 ...LOCALLY HEAVY LAKE SNOWS POSSIBLE NORTH OF BUFFALO TODAY... .A SOUTHWEST FLOW AHEAD OF AN APPROACHING COLD FRONT WILL RESULT IN SOME LAKE EFFECT SNOW TODAY. ALTHOUGH MOST OF THE AREA WILL JUST SEE OCCASIONAL SNOW SHOWERS...A NARROW BAND OF HEAVIER LAKE SNOWS WILL FOCUS ON NORTHWEST ERIE AND MUCH OF SOUTHERN NIAGARA COUNTIES... GENERALLY FROM GRAND ISLAND AND THE TONAWANDAS...NORTHEAST TO THE LOCKPORT AREA. THIS BAND SHOULD REMAIN NEARLY STATIONARY THROUGH THE MORNING AND MIDDAY HOURS...AND THEN GRADUALLY SETTLE SOUTHWARD EARLY THIS AFTERNOON INTO BUFFALO AND ITS NEARBY EASTERN SUBURBS...FINALLY PUSHING SOUTH INTO THE SOUTH TOWNS BY EVENING AS THE FRONT PASSES. SNOW ACCUMULATIONS MAY REACH AS HIGH AS 4 TO 8 INCHES IN THE MOST PERSISTENT BANDS ACROSS BUFFALOS NORTHERN SUBURBS AND UP INTO SOUTHERN NIAGARA COUNTY. LESSER AMOUNTS CAN BE EXPECTED FROM THE CITY DOWN INTO THE SOUTH TOWNS. NYZ001-010-111745- /O.NEW.KBUF.LE.Y.0007.051211T1000Z-051211T2200Z/ NIAGARA-NORTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO 436 AM EST SUN DEC 11 2005 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. A SOUTHWEST FLOW AHEAD OF AN APPROACHING COLD FRONT WILL RESULT IN SOME LAKE EFFECT SNOW TODAY. ALTHOUGH MOST OF THE AREA WILL JUST SEE OCCASIONAL SNOW SHOWERS...A NARROW BAND OF HEAVIER LAKE SNOWS WILL FOCUS ON NORTHWEST ERIE AND MUCH OF SOUTHERN NIAGARA COUNTIES... GENERALLY FROM GRAND ISLAND AND THE TONAWANDAS...NORTHEAST TO THE LOCKPORT AREA. THIS BAND SHOULD REMAIN NEARLY STATIONARY THROUGH THE MORNING AND MIDDAY HOURS...AND THEN GRADUALLY SETTLE SOUTHWARD EARLY THIS AFTERNOON INTO BUFFALO AND ITS NEARBY EASTERN SUBURBS...FINALLY PUSHING SOUTH INTO THE SOUTH TOWNS BY EVENING AS THE FRONT PASSES. SNOW ACCUMULATIONS MAY REACH AS HIGH AS 4 TO 8 INCHES IN THE MOST PERSISTENT BANDS ACROSS BUFFALOS NORTHERN SUBURBS AND UP INTO SOUTHERN NIAGARA COUNTY. LESSER AMOUNTS CAN BE EXPECTED FROM THE CITY DOWN INTO THE SOUTH TOWNS. REMEMBER...IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR FURTHER DETAILS OR UPDATES. OUR WEBSITE AT WWW.WEATHER.GOV/BUF ALWAYS HAS THE LATEST INFORMATION. $$ SFM
5 follow-up statements
000 WWUS41 KBUF 111550 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1050 AM EST SUN DEC 11 2005 ...LOCALLY HEAVY LAKE SNOWS POSSIBLE NORTH OF BUFFALO THIS AFTERNOON... .A SOUTHWEST FLOW AHEAD OF AN APPROACHING COLD FRONT WILL RESULT IN SOME LAKE EFFECT SNOW THIS AFTERNOON. ALTHOUGH MOST OF THE AREA WILL JUST SEE PERIODS OF SNOW...A BAND OF HEAVIER LAKE SNOWS WILL BE OVER NORTHWEST ERIE AND MUCH OF SOUTHERN NIAGARA COUNTIES...GENERALLY FROM GRAND ISLAND AND THE TONAWANDAS... NORTHEAST TO THE LOCKPORT AREA. THIS BAND SHOULD SETTLE SOUTHWARD THIS AFTERNOON INTO BUFFALO AND ITS NEARBY EASTERN SUBURBS...FINALLY PUSHING SOUTH INTO THE SOUTH TOWNS BY EVENING AS THE FRONT PASSES. SNOW ACCUMULATIONS MAY REACH 3 TO 5 INCHES IN BUFFALOS NORTHERN SUBURBS AND IN SOUTHERN NIAGARA COUNTY. LESSER AMOUNTS CAN BE EXPECTED FROM THE CITY DOWN INTO THE SOUTH TOWNS. NYZ001-010-112200- /O.CON.KBUF.LE.Y.0007.000000T0000Z-051211T2200Z/ NIAGARA-NORTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO 1047 AM EST SUN DEC 11 2005 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. A SOUTHWEST FLOW AHEAD OF AN APPROACHING COLD FRONT WILL RESULT IN SOME LAKE EFFECT SNOW THIS AFTERNOON. ALTHOUGH MOST OF THE AREA WILL JUST SEE PERIODS OF SNOW...A BAND OF HEAVIER LAKE SNOWS WILL BE OVER NORTHWEST ERIE AND MUCH OF SOUTHERN NIAGARA COUNTIES...GENERALLY FROM GRAND ISLAND AND THE TONAWANDAS... NORTHEAST TO THE LOCKPORT AREA. THIS BAND SHOULD SETTLE SOUTHWARD THIS AFTERNOON INTO BUFFALO AND ITS NEARBY EASTERN SUBURBS...FINALLY PUSHING SOUTH INTO THE SOUTH TOWNS BY EVENING AS THE FRONT PASSES. SNOW ACCUMULATIONS MAY REACH 3 TO 5 INCHES IN BUFFALOS NORTHERN SUBURBS AND IN SOUTHERN NIAGARA COUNTY. LESSER AMOUNTS CAN BE EXPECTED FROM THE CITY DOWN INTO THE SOUTH TOWNS. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR SLIPPERY ROADS. $$ BLACKBURN
000 WWUS41 KBUF 112030 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 330 PM EST SUN DEC 11 2005 ...LAKE SNOWS CONTINUE... .COLD AIR MOVING THE GREAT LAKES WILL GENERATE LAKE SNOWS TONIGHT. OFF LAKE ERIE THE SNOW SHOULD GIVE 1 TO 4 INCHES FROM CHAUTAUQUA COUNTY THROUGH SOUTHERN ERIE AND CATTARAUGUS COUNTIES BEFORE CONCENTRATING ON CHAUTAUQUA COUNTY WHERE 3 TO 6 INCHES ARE EXPECTED, MAINLY OVER HIGHER TERRAIN. A LAKE EFFECT SNOW BAND HAS DEVELOPED OVER JEFFERSON COUNTY. THE WINDS WILL HAVE A GRADUAL SHIFT WHICH SHOULD MIGRATE THE LAKE ENHANCED SNOWS INTO OSWEGO COUNTY. 1 TO 6 INCHES SHOULD FALL IN JEFFERSON AND LEWIS COUNTY, MAINLY THIS EVENING, AND 3 TO 5 INCHES IN OSWEGO COUNTY. NYZ001-010-112130- /O.CAN.KBUF.LE.Y.0007.000000T0000Z-051211T2200Z/ NIAGARA-NORTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO 330 PM EST SUN DEC 11 2005 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. THE HEAVY SNOWS HAVE MOVED SOUTH OUT OF NIAGARA AND NORTHERN ERIE COUNTIES. $$ NYZ019-120430- /O.NEW.KBUF.LE.Y.0008.051211T2030Z-051212T1500Z/ CHAUTAUQUA- INCLUDING THE CITY OF...JAMESTOWN 330 PM EST SUN DEC 11 2005 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST MONDAY. LAKE EFFECT SNOW WILL CONTINUE TONIGHT WITH MOST AREAS RECEIVING 1 TO 3 INCHES, BUT 3 TO 6 INCHES ARE EXPECTED IN MORE PERSISTENT LAKE SNOWS, MAINLY OVER HIGHER TERRAIN. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM VERY HEAVY SNOW TO FLURRIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. $$ NYZ007-008-120430- /O.NEW.KBUF.LE.Y.0008.051211T2030Z-051212T1100Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 330 PM EST SUN DEC 11 2005 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. LAKE EFFECT SNOW OVER JEFFERSON COUNTY. THE WINDS WILL HAVE A GRADUAL SHIFT WHICH SHOULD MIGRATE THE LAKE ENHANCED SNOWS INTO OSWEGO COUNTY. 1 TO 6 INCHES SHOULD FALL IN JEFFERSON AND LEWIS COUNTY, MAINLY THIS EVENING, AND 3 TO 5 INCHES IN OSWEGO COUNTY. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM VERY HEAVY SNOW IN NARROW BANDS TO FLURRIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. $$ NYZ006-120430- /O.NEW.KBUF.LE.Y.0008.051212T0000Z-051212T1500Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 330 PM EST SUN DEC 11 2005 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST MONDAY. LAKE EFFECT SNOW WILL MOVE SOUTH INTO THE COUNTY THIS EVENING. 3 TO 5 INCHES ARE EXPECTED, MAINLY OVER THE TUG HILL. $$ BLACKBURN
000 WWUS41 KBUF 191511 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1011 AM EST MON DEC 19 2005 ...HEAVY LAKE SNOWS TO CONTINUE ACROSS THE TUG HILL THIS AFTERNOON... .A COLD WESTERLY FLOW ACROSS THE WIDE OPEN WATERS OF LAKE ONTARIO WILL GENERATE MORE SIGNIFICANT LAKE EFFECT DURING THE AFTERNOON. ... PARTICULARLY ACROSS THE TUG HILL PLATEAU. UP TO A FOOT AND A HALF OF SNOW IS POSSIBLE IN THE MORE PERSISTENT LAKE SNOW AREAS. THE COMBINATION OF SNOW AND GUSTY WILL RESULT IN VERY POOR VISIBILITY IN BLOWING AND DRIFTING SNOW. NYZ006>008-192300- /O.CON.KBUF.LE.W.0007.000000T0000Z-051219T2300Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 1011 AM EST MON DEC 19 2005 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A BAND OF MODERATE TO HEAVY LAKE EFFECT SNOW OVER OSWEGO...SOUTHERN LEWIS AND FAR SOUTHERN JEFFERSON COUNTY WILL PRODUCE ANOTHER 4 TO 8 INCHES OF SNOW ACROSS THE TUG HILL PLATEAU. THIS WILL BRING LOCALIZED SNOWFALL TOTALS UP 18 INCHES BY THIS EVENING. WEST WINDS OF 10 TO 20 MPH WILL PRODUCE BLOWING AND DRIFTING SNOWS...ALONG WITH OCCASIONAL WIND CHILLS IN THE SINGLE DIGITS. VISIBILITIES WILL BE REDUCED TO A FEW HUNDRED FEET AT TIMES. AS A RESULT TRAVEL WILL BE DIFFICULT ACROSS THE TUG HILL PLATEAU. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$
000 WWUS41 KBUF 192022 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 322 PM EST MON DEC 19 2005 ...LAKE SNOWS TO CONTINUE INTO THE EVENING... .LAKE SNOWS WILL CONTINUE FOR AWHILE THIS EVENING OFF LAKE ONTARIO ...BUT THEY SHOULD SUBSIDE AS WINDS SHIFT AND AN INVERSION STRENGTHENS. ANOTHER 1 TO 3 INCHES IS POSSIBLE BEFORE THE SNOWS WEAKEN. THE COMBINATION OF SNOW AND GUSTY WINDS WILL RESULT IN POOR VISIBILITY IN BLOWING AND DRIFTING SNOW. NYZ006>008-192300- /O.CON.KBUF.LE.W.0007.000000T0000Z-051219T2300Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 322 PM EST MON DEC 19 2005 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. LAKE SNOWS WILL DRIFT NORTH AND WEAKEN THIS EVENING...PRODUCING ANOTHER 1 TO 3 INCHES NORTH OF PULASKI. WEST WINDS OF 10 TO 20 MPH WILL PRODUCE BLOWING AND DRIFTING SNOWS...ALONG WITH OCCASIONAL WIND CHILLS IN THE SINGLE DIGITS. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO FLURRIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. $$ BLACKBURN
000 WWUS41 KBUF 192300 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 600 PM EST MON DEC 19 2005 ...LAKE EFFECT SNOW WINDING DOWN... NYZ006>008-200000- /O.EXP.KBUF.LE.W.0007.000000T0000Z-051219T2300Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 600 PM EST MON DEC 19 2005 ...LAKE EFFECT SNOW WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON... THE LAKE EFFECT SNOW WARNING WILL EXPIRE AT 6 PM EST. LAKE EFFECT SNOW WILL ONLY ADD ANOTHER 1 TO 3 INCHES FROM THE LAKE INLAND TO THE TUG HILL PLATEAU...HOWEVER WINDS WILL CONTINUE TO CAUSE VISIBILITY PROBLEMS ESPECIALLY NORTH SOUTH ROADS LIKE INTERSTATE 81. $$ SAGE
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Dec 11, 4:17 AM EST, 19 minutes earlier.
Area forecast discussion, Dec 11, 4:17 AM EST, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR BUF AREA LK SNOW ADVIS...
NATIONAL WEATHER SERVICE BUFFALO NY
417 AM EST SUN DEC 11 2005
*** WITH LAKE BAND ALREADY DEVELOPING AT 09Z...ENVIRONMENT WILL ONLY
GET BETTER FOR NEXT 6-9 HOURS...SO WILL ISSUE ADVISORY FOR NORTHERN
HALF OF BUFFALO METRO AND UP INTO NIAG COUNTY FOR AS MUCH AS 4-8
INCHES TODAY (SEE SECOND PARAGRAPH IN SHORT TERM SECTION BELOW) ***
.SYNOPSIS...
FORECAST CONCERNS INVOLVE TIMING OF COLD FRONT LATER TODAY AND
EVENING...EXTENT OF ANY LAKE EFFECT AHEAD OF IT IN BUF/ART
AREAS...THEN LAKE EFFECT POTENTIAL SOUTHEAST OF LAKES TONIGHT INTO
MONDAY WITH COLD ADVECTION. FAIRLY QUIET MIDWEEK PERIOD BEFORE A
POSSIBLE PATTERN CHANGE TOWARD NEXT WEEKEND.
&&
.SHORT TERM (TODAY THROUGH WEDNESDAY)...
ALL QUIET AT THIS WRITING WITH JUST SOME INCREASING CLOUD AND SOME
PATCHY LGT SNOW UPSTREAM OVER OHIO AND SRN ONTARIO...BUT NOTHING OF
IMPORTANCE. AT FIRST GLANCE WE HAVE A SIMPLE COLD FRONTAL PASSAGE
LATER TODAY WITH ASSOCIATED LIMITED MOISTURE. WILL CARRY LIKELY POPS
ALL ZONES...BUT QPF WILL BE MEAGER AND ANY ACCUMS LESS THAN
INCH...AND GENERALLY IN AFTERNOON. BUT...NOTHING IS SIMPLE IN THE
LOWER LAKES DURING EARLY WINTER COLD SPELLS AND WE DO HAVE SOME
CONCERNS.
THE MAIN ONE...AFFECTING THE MOST POPULATION...IS THE POTENTIAL FOR
SOME DECENT LAKE EFFECT TO SET UP IN THE BUF-IAG AREA TODAY AHEAD OF
THE COLD FRONT. 850MB TEMPS WERE TOO WARM...AT -5C ON 00Z BUF
RAOB...BUT DTX WAS -10C AND THIS COLD AIR IS ADVECTING EASTWARD.
LAKE PARAMETERS GET QUITE GOOD THIS MORNING WITH PLENTY OF LOW LEVEL
MOISTURE...INVERSION RISING...AND INSTABILITY INCREASING (ALTHOUGH
JUST MARGINAL WITH DELTA T OF 12-13C). WE DO HAVE QUITE A BIT OF
SHEAR AT 12Z...WITH SFC WIND AT 210 WHILE 850 IS 240...BUT THIS
DECREASES BY MID MORNING...ENOUGH TO MAKE ME CONCERNED. ALSO...ETA12
SHOWS A DEFINITE BAND BY 12-15Z. SO FAR...ACTIVITY HAS REALLY
BLOSSOMED BETWEEN 3 AND 4 AM AND WE HAVE A NARROW WELL DEFINED BAND
UP ACROSS GRAND ISLAND AT 0915Z.
QUESTION IS HOW STRONG THIS GETS AND ITS MOVEMENT. NAM MODEL IS
ABOUT 6 HOURS FASTER THAN GFS WITH PASSAGE OF COLD FRONT...18Z VS
00Z...AND SO FAR THE GFS SEEMS TO BE INITIALIZING BETTER. AND...PAST
EXPERIENCE IS TO SLOW FRONTS DOWN DURING DAY IF SW WIND IS
ESTABLISHED...SO WILL LEAN CLOSER TO GFS.
BEST ESTIMATE AT THIS TIME IS FOR BAND TO STRENGTHEN EARLY THIS
MORNING FROM ABOUT GRAND ISLAND TO LOCKPORT AND STAY FOR SEVERAL
HOURS BEFORE DROPPING ACROSS CITY AND INTO SOUTH TOWNS BY EVENING.
ALTHOUGH IT WILL BE LOCALIZED...WE KNOW THAT ACCUMS CAN BE RAPID
UNDER THESE THINGS...SO CAN SEE AS MUCH AS 4 TO 8 IF IT
STALLS...WITH BEST SHOT AT THAT IN PLACES SUCH AS GRAND
ISLAND...NIAG FALLS...LOCKPORT...AND MAYBE TONAWANDAS...USUALLY OUR
LOW SPOTS FOR LAKE EFFECT HERE WILL THEREFORE PULL THE PLUG AND
ISSUE A STRONG LAKE EFFECT SNOW ADVISORY FOR NORTHERN ERIE AND
NIAGARA COS TILL 5 PM. DAY SHIFT WILL MONITOR CLOSELY FOR ANY
POSSIBLE UPGRADE TO WARNING.
IN ANY CASE...WITH SLIGHTLY SLOWER SOLUTION...EXPECT THIS ACTIVITY
TO SHIFT SOUTH QUICKLY WITH FROPA IN 22-02Z TIME FRAME AS WINDS VEER
TO 270 THEN 290 BY MORNING. WILL HAVE A FEW INCHES ACROSS WRN SRN
TIER EARLY TONIGHT...ESPECIALLY IN UPSLOPE AREAS. BUT SHEAR
INCREASES TOWARD MORNING SO DO NOT EXPECT ENOUGH FOR A
WARNING...ADVISORY CRITERIA IS POSSIBLE. ACTIVITY CONTINUES MONDAY
IN WEAKENED FORM WITH INCREASING SHEAR. WILL LET DAY SHIFT MAKE
CALLS ON ANY FLAGS TONIGHT.
EAST OF LK ONTARIO...WE HAVE TOO MUCH SHEAR FOR ANY PREFRONTAL LK
EFFECT TODAY (TOO SOUTHERLY ANYWAY)...BUT CAN SEE A GOOD BURST WITH
FROPA THIS EVENING...WITH CYCLONIC FLOW AND UPSLOPE TO FOLLOW...BUT
FLOW VEERS HERE AS WELL AS ANY LAKE ACTIVITY WOULDNT START TILL
PREDAWN HOURS MONDAY AND BE ON THE MOVE. WILL GO WITH 2-4/3-6
NUMBERS IN FORECAST BUT AGAIN LET DAY SHIFT MAKE CALLS ON ANY FLAGS.
LARGE HIGH CRESTS OVER AREA TUESDAY...CAN STILL SEE SOME TEA
KETTLE SNOW NEAR LAKESHORES MON NT AND EARLY TUES...OTHERWISE
SUNSHINE TUES. VERY COLD TUES NT..WITH CLR SKIES AND SNOW COVER WILL
UNDERCUT GUID TEMPS...SUBZERO INTERIOR. DRY WX SHOULD HOLD THROUGH
WED AS FLOW TURNS SOUTHERLY AND MODERATES THINGS.
LOTS OF COORDINATION ON 12 PLANET THIS MORNING WITH BGM AND CLE ON
UPCOMING LAKE SITUATION. YYZ TOO. THANKS.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH SATURDAY)...
LATEST GFS SHOWS QUITE A PATTERN CHANGE FOR WEEKEND...WONT BUY INTO
THAT YET...WILL KEEP GENERAL WARM ADVECTION SNOW THREAT WED NT INTO
EARLY THURS...AND LEAVE CURRENT FORECAST AS IS WITH LOW CHC SNOW
EACH DAY...BUT LOOK FOR MAJOR CHANGES IN DAY PACKAGE IF THIS TREND
CONTINUES. MEX NUMBERS ALL IN 40 DEGREE RANGE FRI-SUN.
&&
.AVIATION...
CURRENTLY...CONDITIONS ARE VFR ACROSS THE AREA UNDER A SOLID
MID-LEVEL DECK...THOUGH SOME LOCALIZED 3-4 KFT CIGS ARE FOUND
NORTHEAST OF BOTH LAKES. THESE CONDITIONS WILL DETERIORATE TO
MVFR/LOCALIZED IFR LEVELS TODAY AS A FRONTAL SYSTEM PUSHES INTO THE
AREA FROM THE CENTRAL GREAT LAKES...AND SPREADS A SWATH OF LIGHT
SNOW ACROSS WESTERN AND CENTRAL NEW YORK. THE GREATEST THREAT OF IFR
CONDITIONS WILL BE FOUND TO THE EAST AND NORTHEAST OF LAKE
ONTARIO...DUE TO THE POTENTIAL FOR LAKE ENHANCEMENT IN THESE AREAS.
AS WE GET INTO TONIGHT...THE SYNOPTIC SNOWS WILL SLOWLY WIND DOWN
FROM WEST TO EAST...BUT THE LAKE EFFECT ACTIVITY WILL
CONTINUE...GRADUALLY SHIFTING TO AREAS SOUTHEAST OF THE LAKES AS THE
EVENING WEARS ON. LIFR/IFR CONDITIONS WILL PREVAIL WITHIN THE LAKE
EFFECT ACTIVITY...WITH MVFR CEILINGS AND FLURRIES THE GENERAL RULE
ELSEWHERE.
&&
.MARINE...
SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT ACROSS THE LAKE ERIE
AND LAKE ONTARIO NEARSHORES UNTIL WINDS AND WAVES SUBSIDE BELOW
CRITERIA. THIS IS EXPECTED TO OCCUR THIS EVENING AT THE EAST END OF
LAKE ONTARIO...OVERNIGHT ON LAKE ERIE...AND BY MONDAY MORNING ACROSS
WESTERN LAKE ONTARIO.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
.NY...LK SNOW ADVISORY NYZ001-010 (NORTH BUF METRO) TIL 22Z TODAY.
.MARINE....SCA LOZ044-045 THROUGH 10 PM TONIGHT.
SCA LEZ040-041 THROUGH 4 AM MONDAY.
SCA LOZ042-043 6 PM TONIGHT-6 AM MONDAY.
SYNOPSIS/SHORT TERM...MCLAUGHLIN
LONG TERM...APB
AVIATION/MARINE...JJRHazardous weather outlook, Dec 11, 3:33 AM EST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 333 AM EST SUN DEC 11 2005 NYZ001>008-010>014-019>021-085-120845- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 333 AM EST SUN DEC 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO... AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL CROSS THE REGION THIS AFTERNOON AND EVENING WITH A LITTLE LIGHT SNOW OR SNOW SHOWERS. ANY ACCUMULATION WILL BE AN INCH OR LESS. HOWEVER...SOME LAKE EFFECT SNOW WILL DEVELOP THIS MORNING AHEAD OF THE FRONT OVER NIAGARA COUNTY AND BUFFALOS NORTH TOWNS AND ACCUMULATE 2 TO 4 INCHES BEFORE MOVING SOUTH LATER THIS AFTERNOON. A FEW INCHES OF SNOW IS ALSO LIKELY TONIGHT OVER AREAS EAST AND SOUTHEAST OF THE LAKES. HEAVIEST ACCUMULATIONS WILL BE ALONG THE RIDGES OF CHAUTAUQUA AND SOUTHWEST ERIE COUNTIES...AND OVER THE TUG HILL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-120845- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 333 AM EST SUN DEC 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO... AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES REMAIN IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 3:30 PM EST | Lake Effect Snow Advisory | BUF | Cattaraugus, Chautauqua, Jefferson, Lewis, Oswego | 10 days |
Nearby
Lake Effect Snow Advisories in New York, 2005Every lake effect snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.